Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS New Orleans, LA

June 27, 2016Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2016, 5:20 PM CDT for Amite County, Pike County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 5:20 PM CDT (22:20 UTC)
Expired
Jun 27, 2016, 6:00 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS54 KLIX 272220
SVRLIX
MSC005-113-272300-
/O.NEW.KLIX.SV.W.0126.160627T2220Z-160627T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 PM CDT MON JUN 27 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHWESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 520 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTER
  POINT... OR 11 MILES NORTHWEST OF MCCOMB...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCCOMB...SUMMIT AND SMITHDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3122 9036 3121 9070 3135 9069 3135 9040
TIME...MOT...LOC 2220Z 347DEG 9KT 3139 9056 

HAIL...0.88IN
WIND...60MPH
 
$$

11
2 follow-up statements
378 
WWUS54 KLIX 272238
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
538 PM CDT MON JUN 27 2016

MSC005-113-272300-
/O.CON.KLIX.SV.W.0126.000000T0000Z-160627T2300Z/
AMITE MS-PIKE MS-
538 PM CDT MON JUN 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN AMITE AND NORTHWESTERN PIKE COUNTIES...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SUMMIT...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCCOMB AND SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3121 9069 3134 9068 3134 9040 3122 9036
TIME...MOT...LOC 2238Z 347DEG 15KT 3131 9054 

HAIL...0.88IN
WIND...60MPH
 
$$

11
358 
WWUS54 KLIX 272301
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 PM CDT MON JUN 27 2016

MSC005-113-272311-
/O.EXP.KLIX.SV.W.0126.000000T0000Z-160627T2300Z/
AMITE MS-PIKE MS-
601 PM CDT MON JUN 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AMITE AND
NORTHWESTERN PIKE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3121 9069 3134 9068 3134 9040 3122 9036
TIME...MOT...LOC 2259Z 347DEG 9KT 3131 9054 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:42 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 27, 3:42 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CDT MON JUN 27 2016

.SHORT TERM...

The combination of high atmospheric moisture content as
represented by PW values in excess of 2 inches, a deepening trough
axis across the eastern third of the country, and highly difluent
flow aloft will allow for continued higher than normal convective
chances through Wednesday. The highest chances for rain will
develop tomorrow into tomorrow night as a slow moving frontal
boundary slides through the forecast area. Have kept in likely
pops of 70 percent for most of the area tomorrow. This front
should be positioned along the coast by Wednesday which will push
the higher rain chances more to areas south of the I-10 corridor
and out across the coastal waters where likely pops will persist.
With the increase in convection and overall cloud cover,
temperatures will be cooler for the next couple of days. Daytime
highs will generally be in the upper 80s both days which is
slightly cooler than average.

Thursday will be a day of transition as the trough axis and
forcing aloft begin to weaken, and an upper level ridge over Texas
begins to expand back to the east. Rain chances will be lower
across the north and western parts of the forecast area where the
influence of the upper level ridge will be greatest, but rain
chances of 30 to 40 percent should persist across the coastal
waters and along the coast due to the presence of the dissipating
frontal boundary and some weak troughing persisting aloft.
Temperatures should also warm back to more normal levels for this
time of year.

.LONG TERM...

All of the models are in agreement that a return of the strong
upper level ridge across the Gulf South will occur over the
weekend and into early next week. An increase in subsidence
throughout the atmospheric column will result in less cloud cover,
significantly lower rain chances, and much warmer temperatures as
the weekend proceeds. Rain chances will generally be in the 20 to
30 percent range during peak heating hours on Friday and Saturday
which is close to seasonal averages for this time of year.
Temperatures will warm back into the lower to middle 90s, and heat
indices will climb back to 100 to 105 degrees. Fortunately,
dewpoints will remain in the upper 60s and lower 70s, so heat
advisory conditions are not expected.

On Sunday, the heart of the 500mb ridge will be parked directly
over the CWA. Little if any cloud development and very warm
temperatures are expected. Given the subsidence and lack of cloud
development, a 10 percent pop or less is in the forecast for
Sunday. Temperatures should climb into the middle to upper 90s
during the afternoon hours. Fortunately, dewpoints should remain
in the upper 60s and lower 70s, so heat index readings should only
top out around 105 degrees in the afternoon. Very similar
conditions are expected for next Monday.

&&

.AVIATION...

Scattered showers and thunderstorms will continue to
develop through the mid to late afternoon hours, meanwhile, VFR
conditions will prevail outside of any convection. Mostly Vfr
conditions expected tonight after 3Z.  Numerous to scattered
convection expected to develop by 18z on Tuesday.

&&

.MARINE...

The biggest impact to the coastal waters will be a weak frontal
boundary stalling over the waters tomorrow night and slowly
dissipating through Friday. This front will serve as a focus for
shower and thunderstorm activity which could produce waterspouts,
heavy downpours, and locally gusty winds. Outside of the
thunderstorm threat, a very benign weather regime will persist
through the end of the week. Winds will generally remain below 10
knots and seas will generally remain below 2 feet through the
period.

&&

.DECISION SUPPORT...

DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  88  72  90 /  40  70  50  40
BTR  75  89  73  89 /  40  70  60  50
ASD  74  90  73  89 /  40  70  60  60
MSY  76  89  76  89 /  40  70  60  60
GPT  74  88  73  88 /  30  70  60  60
PQL  73  91  72  90 /  30  60  60  60

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jun 27, 5:13 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT MON JUN 27 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-281400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
513 PM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY DURING THE
EVENING HOURS. A FEW OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE
AND PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY DURING THE TUESDAY
THROUGH SATURDAY PERIOD...WITH THE GREATEST COVERAGE EXPECTED ON
TUESDAY AND WEDNESDAY. A FEW OF THESE STORMS COULD BE STRONG AND
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS
OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 27, 4:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CDT MON JUN 27 2016

MSZ077-272245-
PEARL RIVER-
453 PM CDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...

AT 453 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PURVIS...OR 17
MILES SOUTH OF WEST HATTIESBURG...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PEARL
RIVER COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3100 8950 3100 8948 3098 8947 3098 8943
      3101 8942 3101 8935 3100 8935 3100 8934
      3082 8934 3094 8963 3100 8958 3100 8955
      3102 8955 3101 8950
TIME...MOT...LOC 2153Z 019DEG 11KT 3107 8941

11
Special weather statement, Jun 27, 5:13 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT MON JUN 27 2016

MSZ069-070-272300-
PIKE-AMITE-
513 PM CDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN AMITE AND WEST CENTRAL
PIKE COUNTIES...

AT 512 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMITHDALE...OR
14 MILES NORTH OF LIBERTY...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERTY AND SMITHDALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3112 9050 3112 9100 3135 9093 3135 9056
TIME...MOT...LOC 2212Z 348DEG 14KT 3136 9072

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:03 AM CDTAreal Flood AdvisoryLIXHarrison3 hr
Jun 27, 4:53 PM CDTSpecial Weather StatementLIXPearl River52 min
Jun 27, 5:13 PM CDTSpecial Weather StatementLIXAmite47 min
Jun 27, 5:50 PM CDTSpecial Weather StatementLIXWalthall25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.